MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-04-02-L
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 4/2 amplatzer piccolo occluder was chosen for implant in a 5 week old, 1.26kg patient to close a patent ductus arteriosus (pda) with the following dimensions: length of 10mm and 2.9mm at minimum.During the procedure, there was difficult obtaining access to the site which was resolved.There was an issue cannulating the pda but it was eventually crossed.An angiogram measured the pda dimensions.The piccolo occluder was deployed.Around this time, the patient became bradycardic and hypotensive.It was thought that the delivery sheath was tented open with the device being deployed but prior to release.The device was recaptured, and the bradycardia and hypotension improved.Echocardiogram was then set up, and pericardial effusion was observed near the right atrium.The patient was stable, and the decision was made to deploy the device once more.During second deployment, the patient became unstable once again, and the device was removed.Cardiac tamponade was present.A pericardiocentesis was performed.Autotransfusion was performed through the delivery sheath.The patient became severely bradycardic, and cardiopulmonary resuscitation (cpr) was performed.The decision was made to send the patient to open heart surgery.A small hole was found in the anterior aspect of the right atrium.The hole was closed surgically.Efforts were made to obtain normal sinus rhythm and to return the patient's oxygen saturation and blood pressure.After an hour of working, the decision was made to stop efforts.The patient was alive, but the expectation was that the patient would expire once medications wore off.The patient status was reported as unknown.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of implant-related tissue damage, perforation, bradycardia, hypotension, pericardial effusion, cardiac tamponade was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported implant-related tissue damage, perforation, pericardial effusion, and cardiac tamponade could not be conclusively determined.It is possible the reported issue of cannulating the pda contributed to the reported complications.However, this could not be confirmed.The reported bradycardia and hypotension appear to be a cascading effect of procedural complication.The reported unexpected medical intervention was a result of case-specific circumstances as pericardiocentesis, cpr, and autotransfusion were performed.The reported surgical intervention was a result of case-specific circumstances as the perforation was repaired surgically.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19883091
Report Number2135147-2024-03709
Device Sequence Number4148765
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public(01)05415067031006(17)280229(10)8942691
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number8942691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE LP CATHETER, 9-TVLPC4F90/080
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age1 MO
Patient SexFemale
Patient Weight1 KG